+ Post New Thread
Page 2 of 2 FirstFirst 12
Results 16 to 18 of 18
General Chat Thread, Anyone else on beta-blockers / for migraine? in General; Originally Posted by mattx What so you have to squint more to see it ? And why are LCDs better ...
  1. #16

    tmcd35's Avatar
    Join Date
    Jul 2005
    Location
    Norfolk
    Posts
    5,665
    Thank Post
    850
    Thanked 893 Times in 738 Posts
    Blog Entries
    9
    Rep Power
    328
    Quote Originally Posted by mattx View Post
    What so you have to squint more to see it ? And why are LCDs better ?
    AFIAR it's to do with how the picture is drawn on the screen and the refresh rate. Although you're not consiously aware of it your eyes do see the flicker on a CRT. As I recall the screen is interlaced and the cathod beam is moving across the screen drawing 25 screens per second (interlacing giving the illusion of 50hz).

    TFT/LCD pixels are either on or off. There's no beam moving behind the screen keeping the image alive and so their is no flicker.

    If I remember correctly migranes are related to epilepsy. Suffer's may find that strobe lights and florescent lights can also bring on attacks because of the flickering.

  2. #17
    solitaire89's Avatar
    Join Date
    Dec 2009
    Location
    Worcestershire
    Posts
    334
    Thank Post
    35
    Thanked 26 Times in 23 Posts
    Rep Power
    18
    Quote Originally Posted by bossman View Post
    Ohh and plenty of fresh fish and shellfish as part of my new healthier eating regime.
    Careful - shellfish can be a trigger for some people...

  3. #18

    SpuffMonkey's Avatar
    Join Date
    Jul 2005
    Posts
    2,235
    Thank Post
    55
    Thanked 278 Times in 186 Posts
    Rep Power
    134
    I was recently at John Radcliffe hosp in Oxford to have a hole in the heart fixed - and they were doing research there to see if it would stop migraines - apparently about 25% of the population have a hole of some kind (Patent Foramen Ovale) - which can cause blood clots to travel round the body and cause strokes and other problems (which was why I was there) - and they reckoned that this might cause migraines too - so there was a lot of form filling, and follow ups in a few months - if the research shows this to be correct - you might be prescribed blood thinners (warfarin/clopidogrel etc) in the future to control them.

SHARE:
+ Post New Thread
Page 2 of 2 FirstFirst 12

Similar Threads

  1. Replies: 0
    Last Post: 5th May 2009, 02:45 PM
  2. I've got a Migraine and it's only Monday :-(
    By tech_guy in forum General Chat
    Replies: 29
    Last Post: 16th April 2008, 12:29 PM
  3. Beta Testing
    By bizzel in forum EduSweep
    Replies: 0
    Last Post: 12th March 2008, 09:31 PM
  4. IE 7 beta 1
    By tosca925 in forum Windows
    Replies: 1
    Last Post: 19th December 2005, 11:11 AM
  5. IE 7 Beta 1
    By tarquel in forum Downloads
    Replies: 0
    Last Post: 26th August 2005, 12:40 AM

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •